Mathematical Methods of Operations Research

, Volume 62, Issue 3, pp 437–452 | Cite as

The G/M/1 queue revisited

Original Article


The G/M/1 queue is one of the classical models of queueing theory. The goal of this paper is two-fold: (a) To introduce new derivations of some well-known results, and (b) to present some new results for the G/M/1 queue and its variants. In particular, we pay attention to the G/M/1 queue with a set-up time at the start of each busy period, and the G/M/1 queue with exceptional first service.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Asmussen S (2003) Applied probability and queues. 2nd edn. Springer, Berlin Heidelberg New YorkMATHGoogle Scholar
  2. Cohen JW (1982) The single server queue. North-Holland, AmsterdamMATHGoogle Scholar
  3. Doshi BT (1985) A note on stochastic decomposition in a GI/G/1 queue with vacations or set-up times. J Appl Probab 22:419–428MATHCrossRefMathSciNetGoogle Scholar
  4. Kella O, Whitt W (1992) Useful martingales for stochastic storage processes with Lévy input. J Appl Probab 29:396–403MATHCrossRefMathSciNetGoogle Scholar
  5. Núñez Queija R (2001) Note on the GI/GI/1 queue with LCFS-PR observed at arbitrary times. Prob Eng Inf Sci 15:179–187CrossRefMATHGoogle Scholar
  6. Perry D, Stadje W, Zacks S (1999) Contributions to the theory of first-exit times of some compound processes in queueing theory. Queueing Syst 33:369–379CrossRefMATHMathSciNetGoogle Scholar
  7. Perry D, Stadje W (2003) Duality of dams via mountain processes. Oper Res Lett 31:451–458CrossRefMATHMathSciNetGoogle Scholar
  8. Perry D, Stadje W, Zacks S (2000) Busy period analysis for M/G/1 and G/M/1-type queues with restricted accessibility. Oper Res Lett 27:163–174CrossRefMATHMathSciNetGoogle Scholar
  9. Prabhu NU (1965) Queues and inventories. Wiley, New YorkMATHGoogle Scholar
  10. Prabhu NU (1988) Stochastic storage processes. Springer, Berlin Heidelberg New YorkGoogle Scholar
  11. Takács L (1962) Introduction to the theory of queues. Oxford University Press, New YorkGoogle Scholar
  12. Titchmarsh EC (1968) The theory of functions. 2nd edn. Oxford University Press, LondonGoogle Scholar

Copyright information

© Springer-Verlag 2005

Authors and Affiliations

  1. 1.EURANDOM and Department of Mathematics and Computer ScienceEindhoven University of TechnologyEindhovenThe Netherlands
  2. 2.Department of StatisticsUniversity of HaifaHaifaIsrael

Personalised recommendations